MAUDE Adverse Event Report: ARTHREX, INC. 3.0 X 14MM VAL SCREW, TI; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 3.0 X 14MM VAL SCREW, TI; BONE FIXATION SCREW/PLATE
Model Number 3.0 X 14MM VAL SCREW, TI
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales rep.Via email that an ar-8933v-14, low profile va locking screw, 3.0 x 14 mm, ti, was not able to lock into the plate.The surgeon tried to ream and measure again and drilled through val drill guide and all the appropriate instruments were used to insert the screw.On 15/11/2023 - upon further clarification with sales rep, this was discovered during use in a mtp fusion procedure on (b)(6) 2023.The procedure was completed successfully as the surgeon fixed all the other screws except the one seen in the x-ray.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is misuse of the product caused by the surgeon using excessive force and damaging the thread on the device.If the device is damage during use, the device may fail to operate as intended.The complaint allegation was confirmed based on the customer¿s attached picture, which shows the screw with damaged on the thread.

Brand Name
3.0 X 14MM VAL SCREW, TI
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18292744
Report Number1220246-2023-09306
Device Sequence Number12436554
Product Code HWC
UDI-Device Identifier00888867050228
UDI-Public00888867050228
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3.0 X 14MM VAL SCREW, TI
Device Catalogue NumberAR-8933V-14
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown